I have been taking Rilutek since 11/19/2007. I started haveing diarrhea, and the neuro said to stop taking Co-enzyme Q-10. (I was taking Rilutek 50mg twice daily, the Q-10 - 300 units daily, 1200 units of Vitamen E, 30 mg Melatonin at bed time (a massive dose.) It seemed to help for a while to stop the Q-10. But alas, about four weeks ago, the diarrhea became worse, causiing several visits to the bathroom daily. I stopped all meds, took Immodium, and returned to almost normal bowel movements. I began taking Rilutek again, no other meds, only to have the diarrhea return. A call to the Neuro resulted in instructions fron the dietician to start taking Dannon Activia yogurt or Danactive once daily. I opted for the first because it is less costly. This is supposed to regulate the digestive system within two weeks. Today completes the first week. I called the ALS Clinic Coordinator (Nurse) two days ago to change my scheduled visit, and was asked how I am doing. When I told her about the diarrhea, and my weight loss (now 12 pounds since 12/19/2007) she said to call today so that she can relay the information to the dietician and the neuro. I did call but got her voice mail and am now waiting for the call back.
I will let all know what the Clinic staff says next.